Alert archive / Louisiana / Tornado Warnings in 2015

Tornado Warning 30, NWS New Orleans, LA

October 25, 2015Lafourche Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Oct 25, 2015, 6:51 PM CDT for Lafourche Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2015, 6:51 PM CDT (23:51 UTC)
Expired
Oct 25, 2015, 7:30 PM CDT
In force
39 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Lafourche Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WFUS54 KLIX 252351
TORLIX
LAC057-260030-
/O.NEW.KLIX.TO.W.0030.151025T2351Z-151026T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
651 PM CDT SUN OCT 25 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LAFOURCHE PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 730 PM CDT
    
* AT 651 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR MONTEGUT...OR 11 MILES WEST OF GALLIANO...
  MOVING NORTH AT 30 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  CUT OFF AROUND 715 PM CDT.
  LAROSE AND LOCKPORT AROUND 720 PM CDT.
  MATHEWS AROUND 730 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 2936 9038 2945 9047 2947 9050 2951 9054
      2952 9054 2954 9057 2978 9058 2962 9029
TIME...MOT...LOC 2351Z 190DEG 28KT 2940 9050 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 25, 4:26 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Oct 25, 4:26 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
426 PM CDT SUN OCT 25 2015

.SHORT TERM...
NOT MUCH CHANGE IN THE FORECAST THIS AFTERNOON AND EVENING. LOW
CENTERED JUST OFF SOUTHWEST COAST OF LOUISIANA NEAR LAKE CHARLES
WILL CONTINUE TO MOVE NORTHEAST OVER THE NEXT 24 HOURS. WITH THAT
MODERATE TO HEAVY RAINFALL WILL CONTINUE TONIGHT THROUGH MONDAY
MORNING. AN ADDITIONAL 3 TO 5 INCHES OF RAINFALL IS POSSIBLE SO A
FLASH FLOOD WATCH WILL CONTINUE THROUGH THE OVERNIGHT HOURS. THE
GOOD THING IS IF YOU LOOK AT THE RADAR THE HEAVY RAIN HAS BEEN
FAIRLY PROGRESSIVE AND ALSO THERE IS A DRY SLOT FORMING AND MOVING
ONSHORE NEAR THE CENTER OF THE LOW. SO THERE IS A FAIRLY DECENT
SHOT THAT THE MODERATE TO HEAVY RAIN SHUTS DOWN A LITTLE SOONER.
OF COURSE WE WILL STILL DEAL WITH SHOWERS THROUGH TUESDAY BUT
A CONSISTENT MODERATE TO HEAVY RAIN THREAT SHOULD END AS THE LOW
MOVES NORTHEAST AND DRIER AIR WORKS INTO THE SYSTEM. ANOTHER
THREAT THAT CONTINUES IS THE POSSIBILITY OF QUICK SPIN UP
TORNADOES AND WATERSPOUTS. THE STORM PREDICTION CENTER CONTINUES TO
HIGHLIGHT A SLIGHT RISK ALONG THE LOUISIANA COAST THIS EVENING.
ALSO WE HAVE SEEN WINDS NEAR THE LOW SPIKE TO NEAR 30 KNOTS OR
GREATER ALONG THE SOUTHWEST COAST OF LOUISIANA AND THAT HAS US
CONCERNED FOR COASTAL FLOODING SO A COASTAL FLOOD WARNING HAS BEEN
ISSUED AS TIDES COULD RUN UP TO 3 FEET HIGHER THAN NORMAL. 13/MH

.LONG TERM...
GOING INTO TUESDAY AND MIDWEEK RAIN CHANCES DROP OFF FOR TUESDAY
AS REMNANT SHOWERS FROM THE UPPER LOW WILL STILL BE AROUND. A
SLIGHT CHANCE OF SHOWERS WILL BE IN THE FORECAST FOR TUESDAY. THE
LOW PULLS OUT FOR WEDNESDAY AND WE FINALLY SEE SOME SUN AND DRY
OUT THROUGH THE WEEKEND. MODELS THEN POINT TO SOME SORT OF SYSTEM
IMPACTING THE FORECAST AREA BY NEXT SATURDAY OR SUNDAY. THE GFS
IS MORE AGGRESSIVE WITH THIS AND BRING RAIN INTO THE FORECAST AREA
AS EARLY AS SATURDAY MORNING WHILE THE EMCWF HOLDS THE SYSTEM OFF
UNTIL EARLY NEXT WEEK. WILL HAVE TO WATCH THIS A IT DRAWS CLOSER.
BUT FOR NOW WILL TAKE A BLENDED APPROACH TO THE FORECAST. 13/MH

&&

.AVIATION...
RA/SHRA ALL QUADS THROUGH 18Z MONDAY. MVFR/LIFR CAN BE EXPECTED
DUE TO LOW CEILINGS. WILL LIKELY SEE OVC015 WITH VISIB REDUCED TO 3
TO 5 MILES WITH SHRA ACTIVITY. THERE IS A SLIGHT CHANCE FOR TSRA
MAINLY AT TERMINALS AROUND AND SOUTH OF LAKE PONTCHARTRAIN.  WINDS
WILL BE GUSTY WITH 15 TO 20 KT INLAND...20 TO 25 KT ALONG THE
COAST... AND UP TO 35 KT OFFSHORE. 18

&&

.MARINE...
SURFACE LOW PRESSURE IS JUST SOUTH OF LAKE CHARLES THIS AFTERNOON.
THE LOW DEEPEND SOME AND OBS OFF THE COAST OF LCH WERE SHOWING
SUSTAINED WINDS OF 40 KNOTS AND GUSTS UP TO 50 KNOTS AND THAT
PROMPTED US TO ISSUE A GALE WARNING FOR THE COASTAL WATERS
EXCLUDING LAKE PONTCHARTRAIN THIS AFTERNOON THROUGH MONDAY
AFTERNOON MAINLY FOR GUSTS POTENTIALY REACHING UP TO 45 KNOTS.
EXPECT COASTAL AND OFFSHORE WATER WINDS TO BE TO 25 TO 35 KT WITH
HIGHER GUSTS. SEAS WILL INCREASE TO 6 TO 8 FT WITH SOME AREAS
REACHING 8 TO 11 FT MAINLY OFFSHORE. SMALL CRAFT ADVISORY WILL
CONTINUE FOR THE TIDAL LAKES THROUGH MONDAY MORNING. THE LOW WILL
CONTINUE TO TRACK NORTHEAST AND WINDS SHOULD BEGIN TO SHIFT OUT OF
THE WEST BY MONDAY NIGHT AND WINDS AND SEAS SHOULD START TO
SUBSIDE. 13/MH

&&

.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING HAZARDOUS CONDITIONS OVER COASTAL WATERS.
             MONITORING ABOVE NORMAL TIDES AND HYDROLOGIC ISSUES.
             MONITORING SEVERE WEATHER POTENTIAL.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  74  66  74 / 100  80  50  40
BTR  69  75  66  75 / 100  60  40  20
ASD  71  76  67  76 / 100  80  50  40
MSY  72  77  67  76 / 100  60  40  30
GPT  71  75  68  75 / 100  90  50  40
PQL  71  74  67  76 / 100  90  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 AM CDT MONDAY FOR LAZ040-050-058-
     060>062-064-066>070-072.

     FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR LAZ034>037-039-
     040-046>050-056>072.

GM...GALE WARNING UNTIL 1 PM CDT MONDAY FOR GMZ532-534-536-538-550-
     552-555-557-570-572-575-577.

     SMALL CRAFT ADVISORY UNTIL 1 PM CDT MONDAY FOR GMZ530.

MS...COASTAL FLOOD WARNING UNTIL 7 AM CDT MONDAY FOR MSZ080>082.

     FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MSZ068>071-077-
     080>082.

GM...GALE WARNING UNTIL 1 PM CDT MONDAY FOR GMZ534-536-538-550-552-
     555-557-570-572-575-577.

&&
Hazardous weather outlook, Oct 25, 3:27 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT SUN OCT 25 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-260830-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
327 PM CDT SUN OCT 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA
AND SOUTHERN MISSISSIPPI TODAY AND TONIGHT. LOW PRESSURE OVER THE
WESTERN GULF OF MEXICO WILL SPREAD RAIN ACROSS THE AREA TODAY AND
TONIGHT. SOME OF THE RAIN WILL BE HEAVY WITH MANY AREAS LIKELY TO
RECEIVE 3 TO 5 INCHES OF RAIN TODAY AND TONIGHT.

A FEW THUNDERSTORMS HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE
TO THE SOUTH OF INTERSTATE 10 TODAY AND TONIGHT. A WEAK TORNADO
IS POSSIBLE CLOSE TO THE LOUISIANA COASTLINE.

HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT ARE EXPECTED THIS
AFTERNOON AND ESPECIALLY TONIGHT AS SOUTHEAST WINDS INCREASE TO
20 TO 30 KNOTS OVER MUCH OF THE COASTAL WATERS WITH FREQUENT GUSTS
TO GALE FORCE.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR LAKE PONTCHARTRAIN AND
LAKE MAUREPAS. A GALE WARNING IS IN EFFECT FOR THIS AFTERNOON AND
TONIGHT FOR ALL COASTAL WATERS WITH THE EXCEPTION OF LAKES
PONTCHARTRAIN AND MAUREPAS...WHERE THE SMALL CRAFT ADVISORY WILL
REMAIN IN EFFECT.

THE PERSISTENT SOUTHEAST WINDS COULD CAUSE TIDES TO BE 1 TO 3 FEET
ABOVE NORMAL TONIGHT...WHICH COULD PRODUCE MINOR COASTAL FLOODING.
AS A RESULT...A COASTAL FLOOD WARNING IS IN EFFECT FOR COASTAL
PARISHES AND COUNTIES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ABOVE NORMAL TIDES WILL REMAIN POSSIBLE THROUGH TUESDAY.

THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY
MORNING. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE
POSSIBLE MAINLY OVER MISSISSIPPI COAST.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE
THROUGH TUESDAY. WIND GUSTS TO GALE FORCE WILL BE POSSIBLE ACROSS
MUCH OF THE COASTAL WATERS MONDAY MORNING AND A GALE WARNING REMAINS
IN EFFECT FOR EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT ANY
REPORTS OF HEAVY RAINFALL OR FLOODING WOULD GREATLY BE
APPRECIATED.

In the hours before

Local storm report, Oct 25, 3:38 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 PM CDT SUN OCT 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TORNADO          1 E DESTREHAN           29.96N 90.35W
10/25/2015  F0               ST. CHARLES        LA   NWS STORM SURVEY

            *** 1 INJ *** ELDERLY WOMAN INJURED WHEN HER MOBILE HOME
            WAS SHIFTED FROM ITS FOUNDATION ON KENNEDY ST. ALSO MINOR
            DAMAGE TO TREES AND AN APARTMNENT COMPLEX CAR PORT.
            TORNADO TOUCHED DOWN AFTER CROSSING THE RIVER NEAR RIVER
            ROAD AND MOVED TO THE NNW FOR 0.75 MILES. MAX EXTIMATED
            WINDS WERE 80 MPH. TIME ESTIMATED BY RADAR.

&&

CBANNAN
Special weather statement, Oct 25, 4:45 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
445 PM CDT SUN OCT 25 2015

LAZ040-072-252230-
SOUTHERN TANGIPAHOA LA-ST. TAMMANY LA-
445 PM CDT SUN OCT 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. TAMMANY AND
SOUTHEASTERN TANGIPAHOA PARISHES UNTIL 530 PM CDT...

AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A SEVERAL EMBEDDED
STORMS NEAR COVINGTON...MOVING NORTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COVINGTON...ABITA SPRINGS...MADISONVILLE...FOLSOM AND ROBERT.

LAT...LON 3047 9002 3037 9012 3038 9016 3038 9018
      3039 9019 3039 9021 3037 9023 3047 9044
      3068 9025
TIME...MOT...LOC 2144Z 128DEG 9KT 3045 9016
Local storm report, Oct 25, 5:41 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 PM CDT SUN OCT 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     3 S HOUMA               29.54N 90.71W
10/25/2015                   TERREBONNE         LA   EMERGENCY MNGR

            TERREBONNE PARISH EMERGENCY MANAGER RECIEVED A REPORT OF
            A POSSIBLE TORNADO ALONG HIGHWAY 315 NEAR BAYOU DULARGE.
            MINOR DAMAGE TO A FEW HOMES, SEVERAL WEAK STRUCTURED
            SHEDS WERE DESTROYED. A FEW BOATS ALONG THE BAYOU WERE
            FLIPPED AS WELL.

&&

GPHILLIPS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 8:29 AM CDTSpecial Weather StatementLIXSaint Charles46 min
Oct 25, 8:38 AM CDTSpecial Marine WarningLIX67 min
Oct 25, 9:40 AM CDTRiver Flood WarningLIXSaint Tammany35 hr
Oct 25, 10:27 AM CDTSpecial Marine WarningLIX63 min
Oct 25, 10:30 AM CDTSpecial Weather StatementLIXSaint John the Baptist45 min
Oct 25, 10:39 AM CDTSpecial Marine WarningLIX36 min
Oct 25, 11:08 AM CDTTornado WarningLIXSaint John the Baptist22 min
Oct 25, 12:54 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 11 more6 hr
Oct 25, 1:02 PM CDTCoastal Flood WarningLIXSaint Bernard, Saint John the Baptist42 hr
Oct 25, 1:02 PM CDTGale WarningLIX21 hr
Oct 25, 4:45 PM CDTSpecial Weather StatementLIXTangipahoa45 min
Oct 25, 6:24 PM CDTTornado WarningLIXTerrebonne36 min

Nearby

Tornado Warnings in Louisiana, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.